Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 247, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2009, 4:22 PM EDT for Dodge County, Telfair County, Wilcox County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2009, 4:22 PM EDT (20:22 UTC)
- Expired
- May 5, 2009, 5:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Dodge County, GA, Telfair County, GA, Wilcox County, GA
The radar
The Robins AFB radar (KJGX), 78 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.4 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 052022 SVRFFC GAC091-271-315-052115- /O.NEW.KFFC.SV.W.0247.090505T2022Z-090505T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 422 PM EDT TUE MAY 5 2009 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DODGE COUNTY IN CENTRAL GEORGIA WEST CENTRAL TELFAIR COUNTY IN CENTRAL GEORGIA SOUTHEASTERN WILCOX COUNTY IN CENTRAL GEORGIA * UNTIL 515 PM EDT * AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR ABBEVILLE...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RHINE...MILAN AND CHAUNCEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. && LAT...LON 3212 8307 3190 8298 3184 8329 3199 8334 TIME...MOT...LOC 2023Z 247DEG 17KT 3193 8326 $$
1 follow-up statement
000
WWUS52 KFFC 052041
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT TUE MAY 5 2009
GAC315-052051-
/O.CAN.KFFC.SV.W.0247.000000T0000Z-090505T2115Z/
WILCOX GA-
441 PM EDT TUE MAY 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILCOX COUNTY IS
CANCELLED...
THE STORM HAS MOVED OUT OF THE COUNTY...THEREFORE THE WARNING HAS
BEEN CANCELLED.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3187 8318 3188 8321 3192 8321 3193 8323
3195 8324 3194 8326 3195 8327 3198 8328
3204 8306 3190 8298 3186 8318
TIME...MOT...LOC 2041Z 261DEG 16KT 3193 8317
$$
GAC091-271-052115-
/O.CON.KFFC.SV.W.0247.000000T0000Z-090505T2115Z/
TELFAIR GA-DODGE GA-
441 PM EDT TUE MAY 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTH CENTRAL DODGE AND WEST CENTRAL TELFAIR COUNTIES...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
TEMPERANCE...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3187 8318 3188 8321 3192 8321 3193 8323
3195 8324 3194 8326 3195 8327 3198 8328
3204 8306 3190 8298 3186 8318
TIME...MOT...LOC 2041Z 261DEG 16KT 3193 8317
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:20 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 5, 3:20 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 320 PM EDT TUE MAY 5 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY/... MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT. MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN 1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING. BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO THATS WHERE THE HIGHEST POPS WILL BE. LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR ELEVATIONS ABOVE 1500 FEET. OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL WEDNESDAY AND THURSDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND THUNDERSTORMS. && .HYDROLOGY... BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL NEED TO BE WATCHED FOR FLOODING POTENTIAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 79 62 79 62 / 40 80 70 30 20 ATLANTA 65 78 64 78 65 / 50 80 70 30 20 BLAIRSVILLE 60 71 56 77 56 / 60 100 70 30 40 CARTERSVILLE 62 76 60 81 61 / 50 100 60 30 30 COLUMBUS 66 85 66 82 66 / 50 60 70 50 30 GAINESVILLE 62 73 61 77 62 / 50 90 70 30 20 MACON 67 85 65 83 65 / 50 50 60 40 30 ROME 63 75 62 81 63 / 60 100 50 30 40 PEACHTREE CITY 63 80 62 80 62 / 40 70 70 30 20 VIDALIA 67 87 66 85 66 / 50 50 50 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN... MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE. && BDL
Hazardous weather outlook, May 5, 3:40 AM EDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT TUE MAY 5 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 340 AM EDT TUE MAY 5 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL SIZED HAIL...AND WIND GUSTS TO 60 MPH. .DISCUSSION... THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING. THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.
In the hours before
Special weather statement, May 5, 1:57 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 157 PM EDT TUE MAY 5 2009 GAZ097-109-051845- 157 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DODGE AND LAURENS COUNTIES UNTIL 245 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EASTMAN...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS DODGE AND LAURENS COUNTIES THROUGH 245 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GODWINSVILLE...EASTMAN...PLAINFIELD AND CEDAR GROVE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:00 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 200 PM EDT TUE MAY 5 2009 GAZ086-098-051945- 200 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN AND EMANUEL COUNTIES UNTIL 345 PM EDT... AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORRISTOWN JUNCTION...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TREUTLEN AND EMANUEL COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLACKVILLE...GILLIS SPRINGS... NORRISTOWN...NORRISTOWN JUNCTION...COVENA...DELLWOOD...NUNEZ... LEXSY...SWAINSBORO...MODOC...GEORGE L SMITH STATE PARK...TWIN CITY AND STILLMORE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND RISING WATER ON SMALL CREEKS AND STREAMS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:15 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 215 PM EDT TUE MAY 5 2009 GAZ105-051900- 215 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN DOOLY COUNTY UNTIL 300 PM EDT... AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BYROMVILLE...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOOLY COUNTY THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LILLY...BYROMVILLE...PINEHURST...UNADILLA AND TIPPETTVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:30 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT TUE MAY 5 2009 GAZ075-076-051915- 230 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN JEFFERSON AND GLASCOCK COUNTIES UNTIL 315 PM EDT... AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM AROUND AVERA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS JEFFERSON AND GLASCOCK COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GRANGE...STAPLETONS CROSSROADS... AVERA...GIBSON...STAPLETON...WRENS...STELLAVILLE AND MATTHEWS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 2:38 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 238 PM EDT TUE MAY 5 2009 GAZ085-086-097-098-051900- 238 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN TREUTLEN... LAURENS...JOHNSON AND EMANUEL COUNTIES UNTIL 300 PM EDT... AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ORIANNA...MOVING EAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TREUTLEN...LAURENS...JOHNSON AND EMANUEL COUNTIES THROUGH 300 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCKLEDGE...SCOTT... ORIANNA...ADRIAN...BLACKVILLE...FIVE POINTS...GILLIS SPRINGS... NORRISTOWN AND COVENA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 5, 3:14 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 314 PM EDT TUE MAY 5 2009 GAZ111-112-051945- 314 PM EDT TUE MAY 5 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WHEELER AND MONTGOMERY COUNTIES UNTIL 345 PM EDT... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LANDSBURG...MOVING NORTHEAST AT 30 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WHEELER AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LANDSBURG...GLENWOOD...MOUNT VERNON... AILEY...HIGGSTON AND KIBBEE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 12:36 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 39 min |
| May 5, 2:00 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson | 45 min |
| May 5, 3:31 PM EDT | Wind Advisory | FFC | Chattooga, Dade, Dawson, Fannin, Gilmer, Lumpkin and 6 more | 27 hr |
| May 5, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Hancock, Washington | 44 min |
| May 5, 6:49 PM EDT | Tornado Warning | FFC | Baldwin, Hancock, Washington | 41 min |
| May 5, 7:21 PM EDT | Tornado Warning | FFC | Washington | 39 min |
| May 5, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Washington, Wilkinson | 42 min |
| May 5, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.